ADVICE on SAFE Antibiotics, Please

Discussion in 'Support' started by Path Maker, Aug 24, 2016.

tinnitus forum
    1. Path Maker

      Path Maker Member Benefactor

      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      acoustic
      Hi :)

      If I had time to research through all the threads like the hyper-reader I am, I would.

      But I have a partially-erupted wisdom tooth and the gums around it get infected/inflamed every other year or so, and I usually wait it out and use ibuprofen for the pain.

      This time, I am waiting it out without the ibuprofen (I'm trying to avoid all meds because of the tinnitus).

      However, I may have to go to a clinic tonight to get something to kill this infection, since it's been four days now and not really resolving.

      CAN YOU ALL PLEASE HELP ME, by letting me know, WHAT ANTIBIOTICS HAVE YOU SAFELY TAKEN, and IF ANYONE HAS SPECIAL KNOWLEDGE OF THE LEAST-LIKELY ANTIBIOTIC(S) TO CAUSE/WORSEN TINNITUS, PLEASE LET ME KNOW???

      THANK YOU VERY MUCH!! APPRECIATED!! :)
       
    2. GregCA
      Crappy

      GregCA Member

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      I've been prescribed Clindamycin HCl (CLEOCIN) 150 mg recently. I researched it and didn't find anything too scary about it.

      No need to scream...
       
    3. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      polymyxin B, erythromycin, vancomycin and neomycin are the ones you need to avoid, others are OK
       
    4. Path Maker

      Path Maker Member Benefactor

      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      acoustic
    5. Mario martz
      Creative

      Mario martz Member

      Tinnitus Since:
      02/2016
      Lysine Clonixinate to reduce pain, inflammation, etc
      did wonders for me.
      its safe for the ears... and after i took it i experience a few days of low t
      not sure if there is a connection.
       
      • Like Like x 1
    6. Path Maker

      Path Maker Member Benefactor

      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      acoustic
      • Like Like x 1
    7. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      @Path Maker I'd avoid the fluroquinolone drugs as well, that's Cipro and Levaquin.

      Personally i always wait a full seven days before starting antibiotics, but i am not a doctor. That strategy has kept me almost ABx free for some years...
       
      • Like Like x 1
    8. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      Totally agree. Cipro is what started the spike of my T after 10 years of blissful habituation. That said, each person reacts differently. Prior to my incident with Cipro, I'd taken antibiotics many times with no problems. I think I'm a good case for why not to over prescribe antibiotics to someone.
       
      • Like Like x 2
    9. Path Maker

      Path Maker Member Benefactor

      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      acoustic
      Thanks @linearb and @racerfish

      I try to stay away from antibiotics too! It's been years since I last had them. And, I'm glad I waited overnight because I think I've turned a corner and I'll continue to wait it out.

      I'm glad for any continuing advice on this thread, though, as I'm going to do more research and prepare a list in case I ever need to make this decision quickly or under duress.
       
      • Helpful Helpful x 1
    10. _Chris

      _Chris Member

      Location:
      Indiana
      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      medication?
      Given that it is nearly impossible to completely avoid antibiotics in the modern world... I wonder if there is there anything that a person might do to at least mitigate the possibility of auditory / nervous system side effects while taking them, such as taking antioxidants (NAC, maybe) at the same time?

      Anyone have any ideas or experiences?
       
      • Good Question Good Question x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.